Hives and CFS? Anyone?

Discussion in 'Fibromyalgia Main Forum' started by MsE, Dec 12, 2011.

  1. MsE

    MsE New Member

    I have been suffering from chronic hives for the past few months. In the past they came and went, but now they are chronic. I have read that CFS and hives often go together. Have any of you had this experience? I'm miserable! Please respond!

    This started after my mastectomy last spring. I think the material in my mastectomy bras aggravate the situation, but Going without the bras is very painful. Besides, the hives show up in unrelated spots. Now I have a patch on my left hip.

    So, back to the beginning: do CFS and hives go together? Have any of you battled this one? MsE
  2. MsE

    MsE New Member

    No, I haven't a clue as to what is causing the hives or whatever they are. However, they seem a bit better this morning. Maybe it is all stress caused. There has been enough of that in my life lately to cause any number of rashes/hives! Went in to see the doc last Friday, but they had their schedule all fouled up. Finally talked to a nurse who gave me a prescription to put a halt to yeast infections. That just made it worse. I'm itchy and I'm disgusted. But, as I said, it seems a bit better today--not quite as red. I'm just going to have to think positive thoughts and, if it isn't a lot better by the end of he day, I'll plant myself in the clinic and kick up a stink until someone sees me. At 76 I am entitled to an occasional "stink" don't you think? No gas intended! :)
  3. MsE

    MsE New Member

    Went to the clinic and had to see a nurse practitioner I've never seen before. She was not one to listen. Seemed arrogant. Maybe she was just having a bad day. I sure was!

    Gave me a prescription and I tried three different pharmacists. None of them had it in stock. Finally got it today, but after reading all the "beware" notices on the paper handout that came with it (a steroid of some kind) I'm sort of concerned about trying it--especially since I have to travel tomorrow. I'm one of those people who react poorly to medications. Bummer.

    I'll decide this evening before I go to bed and it will depend on how badly I'm itching.

    I agree that keeping "calm to avoid more problems" is important. But sometimes it is confoundedly difficult to do!

    At least I learned I'm not contagious, and that was a main concern since I am going to be around a large group of people. Didn't want to spread the charm!
    [This Message was Edited on 12/15/2011]
  4. MsE

    MsE New Member

    Definitely not shingles. No blisters. Just raised, red, itchy skin.
  5. rocky76

    rocky76 Member

    ..I suffer from chronic hives and I'm allergic to

    just about I take the generic for Zantac called

    Rantidine...its for stomach problems but it also works to stop

    the histamine from working in your system....I get the hives

    that turn into huge welts....and also at this point they are checking

    me for Lupus...due to some chicken pox like sores on my legs...

    Hives are horrible....I wear all my velour pants inside out so the soft

    parts are touching my skin....also at night I use a very soft velour

    type blanket like a sheet......

    You can get Rantidine at walmart for 4 dollars for 60 pills..they are

    75 mil and I take 150 mil twice aday.....the 75 mil is over the

    counter but the 150 is a just take two 75 at a time...

    Also last night I was in misery so I took a valium....

    I have decided that instead of water boarding the terrorist we should

    give them a good case of the
  6. rocky76

    rocky76 Member

    ....Pictures of Hives / Causes....
  7. MsE

    MsE New Member

    Yup. I looked at those google hive pictures, and the one that is closest to my little visitor is pityriasis rosea. The nurse practitioner in the clinic got a bit bent out of shape when I showed her the photo, which I had downloaded and printed, and asked if that was the problem. I forgot how some medical practitioners absolutely hate it when patients self-diagnose--or even attempt to help.
    [This Message was Edited on 12/16/2011]
  8. MsE

    MsE New Member

    I went ahead and tried the prescription last night before I went to bed. It helped the itching. I'll use it again this morning after my shower.

    Regarding wheelchairs: My sister has commented that when she uses her chair, people ignore her. She finds it so irritating that she avoids the chair and stumbles along with her walker instead. Multiple Sclerosis.
  9. Mikie

    Mikie Moderator

    Just read that the cosmetic industry has "discovered" GSE for skincare products. Evidently it's one of those super ingredients for the skin.

    Love, Mikie